Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 128, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 31, 2012, 1:53 AM CDT for Spencer County, Warrick County, Indiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2012, 1:53 AM CDT (06:53 UTC)
- Expired
- Mar 31, 2012, 2:15 AM CDT
- In force
- 22 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Spencer County, IN, Warrick County, IN
The radar
The Evansville,IN radar (KVWX), 66 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
602 WUUS53 KPAH 310653 SVRPAH INC147-173-310715- /O.NEW.KPAH.SV.W.0128.120331T0653Z-120331T0715Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 153 AM CDT SAT MAR 31 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SPENCER COUNTY IN SOUTHWEST INDIANA... EAST CENTRAL WARRICK COUNTY IN SOUTHWEST INDIANA... * UNTIL 215 AM CDT. * AT 148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR FOLSOMVILLE...OR 8 MILES EAST OF BOONVILLE...AND MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNED AREA INCLUDE... SANTA CLAUS...GENTRYVILLE AND CHRISNEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3814 8684 3794 8693 3802 8724 3814 8719 TIME...MOT...LOC 0652Z 287DEG 12KT 3806 8712 WIND...HAIL <50MPH 1.00IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 11:59 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 30, 11:59 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1159 PM CDT FRI MAR 30 2012 .UPDATE... ISSUED AT 1159 PM CDT FRI MAR 30 2012 UPDATED THE AVIATION SECTION FOR 06Z TAF ISSUANCE. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 1233 PM CDT FRI MAR 30 2012 IN LINE WITH THE MIDNIGHT SHIFT ADJUSTMENT FOR POPS/WEATHER TONIGHT INTO SATURDAY...ADJUSTED AND SLIGHTLY INCREASED RAIN CHANCES MAINLY OVER SOUTHEAST MISSOURI. GIVEN THE STRONGER DRY AIR ADVECTION AHEAD OF THE FRONTAL BOUNDARY ON SATURDAY...KEPT RAIN CHANCES OUT OF A VAST MAJORITY OF SOUTHERN ILLINOIS AND WEST KENTUCKY AND ALL OF SOUTHWEST INDIANA. RIDGING ON SUNDAY STILL REMAINS DOMINANT...SO LOW TO MIDDLE 80S AND LIMITED CLOUD COVER REMAIN ON TARGET IN THE FORECAST. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 1253 PM CDT FRI MAR 30 2012 GENERALLY THE GFS HAS BEEN MORE CONSISTENT IN BRINGING ENERGY OUT OF THE SOUTHWEST U.S. EARLY IN THE WEEK...IN THE FORM OF A CUT OFF AS IT MOVES ACROSS THE SOUTHERN PLAINS AND TOWARD THE MISSISSIPPI VALLEY REGION. THE GFS AND GEM MODELS ARE IN DECENT AGREEMENT AND WE GENERALLY USED A BLEND OF THE TWO AS A GUIDE. H5 RIDGING ACROSS THE REGION SHOULD KEEP MONDAY ESSENTIALLY DRY. CANNOT RULE OUT SOMETHING ISOLD...BUT TOO LOW OF A CHANCE TO MENTION AT THIS TIME. CHANCES OF CONVECTION WILL INCREASE FROM LATE MONDAY NIGHT THROUGH TUESDAY AS SOME ASSEMBLANCE OF THE CUT OFF APPROACHES THE REGION FROM THE WEST. WILL CONTINUE CHANCES THROUGH WEDNESDAY AND THEN LEAVE THE REST OF THE FORECAST DRY FOR NOW. WE MAY WITH TIME NEED TO LINGER POPS FOR CONVECTION BEYOND WEDNESDAY. BUT GIVEN THE DEGREE OF LOW CONFIDENCE/UNCERTAINTY...PREFER TO WAIT UNTIL LATER SOLUTIONS SHOW A MORE CONSISTENT TREND DAY 6 AND BEYOND. MONDAY WILL START OFF UNSEASONABLY WARM...NOTHING NEW THIS EARLY SPRING. ONCE THE UPPER LOW BECOMES A FACTOR...TEMPERATURES SHOULD LOWER TO CLOSER TO NORMAL VALUES FOR EARLY APRIL. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1159 PM CDT FRI MAR 30 2012 ALL THUNDERSTORMS SHOULD BE EAST OF KOWB BY THE BEGINNING OF THE PERIOD...WITH ONLY SOME REMNANT CIRRUS LEFT BEHIND. MAIN CONCERN FOR AVIATION THIS CYCLE IS POTENTIAL FOR IFR OR LOWER CONDITIONS WITH THE ARRIVAL OF THE COLD FRONT. MODEL GUIDANCE IS HINTING AT THIS POTENTIAL...AND LATEST METAR FROM KMVN ADDS SUPPORT FOR IT. BROUGHT IN A LIGHT NORTHEAST WIND AT ALL SITES WITH THE FRONTAL PASSAGE OVERNIGHT...WHICH SHOULD PREVENT LOW VISIBILITIES. CEILINGS SEEM TO BE THE BETTER BET...BUT NOT CONFIDENT ENOUGH TO GO FOR IT AT THIS TIME. DECIDED TO GO WITH MVFR VISIBILITIES AND A SCATTERED 500FT LAYER. SOME LOWER VISIBILITIES WILL BE POSSIBLE WHERE IT RAINED THIS EVENING...ESPECIALLY IF THE WINDS CAN GO CALM BEFORE THE NORTHEAST FLOW ARRIVES. WILL HAVE TO MONITOR CLOSELY THROUGH THE NIGHT FOR THESE VARIED POSSIBILITIES. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...DRS AVIATION...DRS
Hazardous weather outlook, Mar 31, 12:17 AM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1217 AM CDT SAT MAR 31 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1217 PM CDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT IN THE EASTERN THIRD OF THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ISOLATED THUNDERSTORM WILL REMAIN POSSIBLE OVER PARTS OF SOUTHEAST MISSOURI AND SOUTHERNMOST KENTUCKY ON SATURDAY. A CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST MONDAY AND TUESDAY. ISOLATED STRONG OR MARGINALLY SEVERE STORMS CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Mar 30, 8:05 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
805 PM CDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 2 SW AVA 37.87N 89.52W
03/30/2012 M0.75 INCH JACKSON IL NWS EMPLOYEE
DIME SIZE HAIL REPORTED SOUTHWEST OF AVA.
&&
SMITTYLocal storm report, Mar 30, 8:52 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
852 PM CDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL EVANSVILLE 37.98N 87.54W
03/30/2012 M0.75 INCH VANDERBURGH IN OTHER FEDERAL
DIME SIZE HAIL REPORTED ON EAST SIDE OF TOWN. SEVERAL
REPORTS OF PEA SIZE HAIL THROUGHOUT THE COMMUNITY.
&&
SMITTYLocal storm report, Mar 30, 10:15 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1015 PM CDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL HENDERSON 37.84N 87.58W
03/30/2012 M0.75 INCH HENDERSON KY BROADCAST MEDIA
DIME SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Mar 30, 10:16 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
1016 PM CDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL CAMPBELL HILL 37.93N 89.55W
03/30/2012 M1.50 INCH JACKSON IL EMERGENCY MNGR
PING PONG SIZE HAIL REPORTED IN THE COMMUNITY.
0642 PM HAIL ALBION 38.38N 88.06W
03/30/2012 M0.88 INCH EDWARDS IL TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL REPORTED IN THE COMMUNITY.
0802 PM HAIL 2 SW AVA 37.87N 89.52W
03/30/2012 M0.75 INCH JACKSON IL NWS EMPLOYEE
DIME SIZE HAIL REPORTED SOUTHWEST OF AVA.
0850 PM HAIL EVANSVILLE 37.98N 87.54W
03/30/2012 M0.75 INCH VANDERBURGH IN OTHER FEDERAL
DIME SIZE HAIL REPORTED ON EAST SIDE OF TOWN. SEVERAL
REPORTS OF PEA SIZE HAIL THROUGHOUT THE COMMUNITY.
1015 PM HAIL HENDERSON 37.84N 87.58W
03/30/2012 M0.75 INCH HENDERSON KY BROADCAST MEDIA
DIME SIZE HAIL REPORTED.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:29 PM CDT | Severe Thunderstorm Warning | PAH | Spencer, Warrick | 31 min |
| Mar 30, 9:19 PM CDT | Severe Thunderstorm Warning | PAH | Posey, Vanderburgh, Warrick | 26 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.